Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 20, 2000, 12:05 PM EST for Saint Joseph County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 12:05 PM EST (17:05 UTC)
- Expired
- Apr 20, 2000, 12:50 PM EST
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 201706 SVRFWA MIC149-201750- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 105 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. JOSEPH COUNTY IN MICHIGAN * UNTIL 150 PM EDT * AT 1201 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF CONSTANTINE...OR ABOUT OVER SIMONTON LAKE...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... CONSTANTINE WHITE PIGEON THREE RIVERS CENTREVILLE MENDON BURR OAK STURGIS GOLF BALL SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM! SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FOR NORTHERN INDIANA. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:40 AM EST, 9 hours 25 minutes earlier.
Area forecast discussion, Apr 20, 2:40 AM EST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 240 AM EST THU APR 20 2000 A VARIETY OF WX TO DEAL WITH THIS PERIOD. FIRST CONCERN IS SVR WX POTENTIAL TODAY. KLOT RADAR SHOWING NEW AREA OF TSRA DEVELOPING OVER NE IL WITH ADDITIONAL LINE MOVING ACROSS NC IL ATTM. LATEST SFC ANALYSIS HAS AREA OF LOW PRESSURE OVER NW MO WITH WARM FRONT EXTENDING OUT THRU C IL. STORMS FIRING ALONG THIS BOUNDARY AND ON NOSE OF 45-50KT LLJ. AREA PROFILERS INDICATING GOOD LOW LEVEL SHEAR IN BOTH SPEED AND DIRECTION ENHANCING SVR POTENTIAL FOR THESE STORMS. W/NW CWA WILL BE UNDER THE GUN EARLY THIS MORNING FOR ONGOING CONVECTION IN IL. AS SFC LOW TRACKS INTO C IL THIS AFTERNOON FOCUS WILL THEN SHIFT TO STORMS ALONG COLD FRONT THAT ARE CURRENTLY LINED UP THRU MO AND N AR. INSTABILITY NOT BAD AS LIS GO SLIGHTLY NEGATIVE..K INDEX 30 AND TT AROUND 50. OVERALL PRECIP TRENDS HANDLED PRETTY WELL IN CURRENT ZONES. WILL STAY WITH CAT POPS TODAY AND LIKELY TONIGHT. MENTION OF MORNING SHRA FRI WILL JUST BE IN EAST GROUPS. BREEZY AND COOL WX HIGHLIGHTED FOR LATE TONIGHT AND FRI AS STRONG GRADIENT SETS UP ON BACKSIDE OF LOW. WARMER FWC PREFERRED FOR HIGHS..COOLER FAN FOR LOWLS TONIGHT. .IWX...NONE. JAL
In the hours before
Local storm report, Apr 20, 6:23 AM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
623 AM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION...".
0615 AM COLUMBIA CITY IN .75 INCH HAIL
04/20/00 WHITLEY REPORTED BY STORM
SPOTTER.
NLocal storm report, Apr 20, 11:25 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1125 AM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM 2 S CHALMERS IN TORNADO
04/20/00 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1115 AM BROOKSTON IN 1.75 INCH HAIL
04/20/00 WHITE
1115 AM REYNOLDS IN .75 INCH HAIL
04/20/00 WHITE
1122 AM 1 N BROOKSTON IN .75 INCH HAIL
04/20/00 WHITE
1122 AM BROOKSTON IN 1 INCH HAIL
04/20/00 WHITEQ
NLocal storm report, Apr 20, 11:49 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1149 AM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 AM SOUTH BEND IN 1.5 INCH HAIL
04/20/00 ST.JOSEPH
NLocal storm report, Apr 20, 11:52 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 AM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM MISHAWAKA IN .75 INCH HAIL
04/20/00 ST.JOSEPH
1150 AM SOUTH BEND IN .75 INCH HAIL
04/20/00 ST.JOSEPH
NLocal storm report, Apr 20, 11:57 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1157 AM EST THU APR 20 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1156 AM OSCEOLA IN 1 INCH HAIL
04/20/00 ST.JOSEPH
NThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:48 AM EST | Severe Thunderstorm Warning | IWX | Cass | 42 min |
| Apr 20, 1:35 PM EST | Severe Thunderstorm Warning | IWX | Hillsdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.